Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a class of ideals of the Toeplitz algebra on the Bergman space


Author: Trieu Le
Journal: Proc. Amer. Math. Soc. 136 (2008), 3571-3577
MSC (2000): Primary 47B35; Secondary 47B47
DOI: https://doi.org/10.1090/S0002-9939-08-09569-5
Published electronically: June 6, 2008
MathSciNet review: 2415041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{T}$ denote the full Toeplitz algebra on the Bergman space of the unit ball $ \mathbb{B}_n$. For each subset $ G$ of $ L^{\infty}$, let $ \mathfrak{CI}(G)$ denote the closed two-sided ideal of $ \mathfrak{T}$ generated by all $ T_fT_g-T_gT_f$ with $ f,g\in G$. It is known that $ \mathfrak{CI}(C(\overline{\mathbb{B}}_n))=\mathcal{K}$, the ideal of compact operators, and $ \mathfrak{CI}(C(\mathbb{B}_n)\cap L^{\infty})=\mathfrak{T}$. Despite these ``extreme cases'', there are subsets $ G$ of $ L^{\infty}$ so that $ \mathcal{K}\subsetneq\mathfrak{CI}(G)\subsetneq\mathfrak{T}$. This paper gives a construction of a class of such subsets.


References [Enhancements On Off] (What's this?)

  • [1] Lewis A. Coburn, Singular integral operators and Toeplitz operators on odd spheres, Indiana Univ. Math. J. 23 (1973/74), 433-439. MR 0322595 (48:957)
  • [2] Trieu Le, On the commutator ideal of the Toeplitz algebra on the Bergman space of the unit ball in $ \mathbb{C}^n$, J. Operator Theory, to appear.
  • [3] Young J. Lee, Pluriharmonic symbols of commuting Toeplitz type operators on the weighted Bergman spaces, Canad. Math. Bull. 41 (1998), no. 2, 129-136. MR 1624149 (99b:47035)
  • [4] Walter Rudin, Function theory in the unit ball of $ {\bf C}\sp{n}$, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 241, Springer-Verlag, New York, 1980. MR 601594 (82i:32002)
  • [5] Daniel Suárez, The Toeplitz algebra on the Bergman space coincides with its commutator ideal, J. Operator Theory 51 (2004), no. 1, 105-114. MR 2055807 (2005b:47060)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B35, 47B47

Retrieve articles in all journals with MSC (2000): 47B35, 47B47


Additional Information

Trieu Le
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Email: trieu.le@utoronto.edu

DOI: https://doi.org/10.1090/S0002-9939-08-09569-5
Received by editor(s): August 16, 2007
Published electronically: June 6, 2008
Communicated by: Marius Junge
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society